Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jun 7, 2021, 8:13 PM CDT for Oldham County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 7, 2021, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2448 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
846 WWUS84 KAMA 080113 SPSAMA Special Weather Statement National Weather Service Amarillo TX 813 PM CDT Mon Jun 7 2021 TXZ011-080145- Oldham TX- 813 PM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OLDHAM COUNTY UNTIL 845 PM CDT... At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near Adrian, or 16 miles west of Vega, moving north at 20 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Adrian. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3519 10285 3526 10294 3548 10261 3519 10246 TIME...MOT...LOC 0112Z 192DEG 19KT 3526 10271 $$ Andrade
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 7, 6:43 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 7, 6:43 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 643 PM CDT Mon Jun 7 2021 .AVIATION... For the 00Z TAFs, scattered showers and thunderstorms will likely move into parts of the western and southern Texas Panhandle this evening before diminishing after midnight. It remains problematic whether or not any TAF sites will be directly impacted. Based on latest radar trends, have maintained continuity from previous shift and included VCTS at KDHT and KAMA for a few hours this evening. A return to south winds is expected by mid morning Tuesday. Thunderstorm development is not anticipated Tuesday. 02 && .PREV DISCUSSION... /Issued 252 PM CDT Mon Jun 7 2021/ SHORT TERM...Today through Tomorrow... Continue to watch for thunderstorm chances later this afternoon into portions of the overnight hours. Clearing skies from west to east returns tomorrow with increasing temperatures. Latest observations shows bkn cirrus deck moving northwest into the eastern and central Panhandles from the main upper level low centered over the ArkLaTex region. Just to the west over the western Panhandles, a notable dryline with Td values in mid to upper 60s to the east and upper 40s to lower 50s to the west are generating now some struggling Cu fields as of this afternoon. The struggle for vertical motion near the dryline is due to potential cap still in place along with very weak convergence surface flow along the dryline, with Td contrast enough to generate some clouds along the dryline this afternoon. Further to the west over eastern NM and the southern Sangre de Cristos mountains, the western periphery of the mid level moisture return in-conjunction with mid level disturbance moving east of the developing ridge axis across northern NM. The combination of these features will generate convection over the high terrain of NM/CO this afternoon with better lift along and ahead of mid level disturbance. 19Z RAOB data for AMA coming in is showing some cap in place, but the overall effective shear of under 20 kts is a factor for limited thunderstorm development. Without supporting shear in southern TX Panhandle, it will be difficult to get storms to develop without the help of a more sustainable surface boundary and/or established thunderstorm complex that holds together and moves in from the west. The very rich surface moisture influx into the SE TX Panhandle remains an area of interest not just this afternoon but into the early overnight hours. 12Z RAOB data showed good elevated instability aloft with Td values in the 60s. Still watching some low potential of dryline convection that may develops and move east this that can produce large hail for the southeastern TX Panhandle, if surface based. But chances remain under 20% at this time this afternoon. Latest guidance correctly assessing the NM convection developing this afternoon shows this area of thunderstorms that move east being the main area to watch. If the effective shear is sustainable, this area of thunderstorms will move into the Panhandles later this afternoon and evening hours. Best chance for storms will be the western Panhandles as areas of storms moving east interact with dryline. Latest hi-res data sounding profiles does show mainly an elevated environment with damaging wind gusts being the main threat. However, in a brief window when storms become surface based, a loose multicell line with perhaps an embedded transient supercell is possible with large hail at or over an inch is possible. If complex of storms hold and move into the central and eastern Panhandles later this evening into the first portion of the overnight hours, MLCAPE of 1000-2000 J/kg will still be present as cold pool or outflow from decaying storms moving east may generate new areas of convection. But if cap holds strong, eastern areas may stay dry. Persistent humid airmass will continue, especially for the eastern Panhandles into the overnight hours with patchy low clouds possible around sunrise before slowly dissipating through morning hours. Small amplitude ridge axis will move east towards the Panhandles throughout the day tomorrow with clearing skies from west to east. Temperatures will warm up tomorrow with highs getting into the 90s for all of the Panhandles. Meccariello LONG TERM...Tuesday Night through Sunday Night... High pressure will begin to dominate the south central CONUS and gradually amplify towards a Four Corners high late in the forecast period. Overall, temperatures will continue to be on the rise with Wednesday and Thursday being the hottest days Panhandle wide. And while the ridge continues to strengthen, usually leading towards higher temperatures later in the forecast period, v.s. the cooler temperatures (upper 80s to upper 90) that are in the forecast, is due to an upper level trough pinching off the ridge and pulling the hottest air over the eastern Rockies and Southern High Plains. But as that system exits and the ridge builds over the four corners moving the hottest airmass further west and providing a more north to northwest flow over the area. While the dryline looks to briefly move east of the Panhandles on Thursday, it will quickly retreat back towards NM this weekend and daily chances for showers and thunderstorms will likely be in play starting Saturday evening and moving well into mid next week. Weber AVIATION...VFR conditions expected at all TAF sites throughout the 18Z TAF period. VCTS conditions in particular for KAMA/KDHT will be possible from around 00Z through 04-05Z before potential TS conditions move east of all TAf sites. Any TS over TAF sites could cause brief period of erratic winds. Going past 06Z Tuesday through 12-14Z, some MVFR cigs may get close to KAMA/KGUY moving in from the east, but at this time, low cigs should stay east of all TAF sites at this time. Winds will range from southeasterly to southwesterly at 5-15 kts. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jun 7, 2:58 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 258 PM CDT Mon Jun 7 2021 OKZ001>003-TXZ001>020-317-080800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 258 PM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across portions of the Panhandles late this afternoon into the overnight period. A few of the storms could become strong to severe with large hail and damaging winds being the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible on Saturday and Sunday evening. Severe thunderstorms can't be ruled out. Temperatures at or over 105 degrees will be possible for Palo Duro Canyon on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 7, 7:11 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Amarillo TX
711 PM CDT Mon Jun 7 2021
OKZ001-TXZ001-080100-
Cimarron OK-Dallam TX-
711 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHWESTERN DALLAM COUNTIES UNTIL 800 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm over
Felt, or 17 miles southwest of Boise City, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Boise City, Texline and Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3650 10304 3650 10300 3664 10300 3687 10244
3642 10248 3628 10304
TIME...MOT...LOC 0010Z 265DEG 38KT 3655 10274
AndradeSpecial weather statement, Jun 7, 7:25 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Amarillo TX 725 PM CDT Mon Jun 7 2021 TXZ016-080115- Deaf Smith TX- 725 PM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEAF SMITH COUNTY UNTIL 815 PM CDT... At 724 PM CDT, Doppler radar was tracking a strong thunderstorms 8 to 15 miles northeast of Bootleg, or 17 miles west of Hereford, moving east at 15 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hereford, Dawn and Simms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3475 10273 3508 10296 3508 10219 3476 10219 TIME...MOT...LOC 0024Z 261DEG 7KT 3490 10269 Andrade
Special weather statement, Jun 7, 7:50 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Amarillo TX 750 PM CDT Mon Jun 7 2021 TXZ011-016-080115- Deaf Smith TX-Oldham TX- 750 PM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OLDHAM AND NORTHWESTERN DEAF SMITH COUNTIES UNTIL 815 PM CDT... At 749 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Simms, or 19 miles southwest of Vega, moving northeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Adrian. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3504 10284 3523 10291 3534 10257 3507 10249 TIME...MOT...LOC 0049Z 228DEG 18KT 3512 10274 Andrade
Special weather statement, Jun 7, 8:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 813 PM CDT Mon Jun 7 2021 TXZ011-080145- Oldham TX- 813 PM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OLDHAM COUNTY UNTIL 845 PM CDT... At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near Adrian, or 16 miles west of Vega, moving north at 20 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Adrian. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3519 10285 3526 10294 3548 10261 3519 10246 TIME...MOT...LOC 0112Z 192DEG 19KT 3526 10271 Andrade
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:25 PM CDT | Special Weather Statement | AMA | Deaf Smith | 50 min |
| Jun 7, 7:50 PM CDT | Special Weather Statement | AMA | Oldham | 25 min |
| Jun 7, 8:15 PM CDT | Special Weather Statement | AMA | Deaf Smith | 30 min |
| Jun 7, 8:23 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 37 min |
| Jun 7, 10:45 PM CDT | Special Weather Statement | AMA | Armstrong | 30 min |
| Jun 7, 11:19 PM CDT | Special Weather Statement | AMA | Armstrong | 26 min |
| Jun 7, 11:29 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 31 min |
| Jun 7, 7:11 PM CDT | Special Weather Statement | AMA | Cimarron | 49 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.